Alert archive / Missouri / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 151, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jul 3, 1997, 11:02 PM CDT for Stoddard County, Missouri. It was in force for 73 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 3, 1997, 11:02 PM CDT (04:02 UTC)
- Expired
- Jul 4, 1997, 12:15 AM CDT
- In force
- 73 min
- Issued by
- NWS Paducah, KY
- Area
- Whole counties
County Stoddard County, MO
The radar
The Paducah radar (KPAH), 107 km from the middle of the area, began a volume at 04:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 3, 11:08 PM CDT | Hail 3.5 | Dudley, MO | A severe thunderstorm continued east from Butler County, producing a swath of large hail from Dudley to Dexter. A report of softball size hail was received from the Dudley area, where vehicles were damaged on U.S. 60. Golf ball hail occurred near Dexter. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 4.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2304 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1493 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 15 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KPAH 040404 RRA SVRPAH MOC207-040515- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PADUCAH KY 1102 PM CDT THU JUL 3 1997 THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 1215 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHEAST MISSOURI ...STODDARD COUNTY A SEVERE THUNDERSTORM WILL MOVE THROUGH OR NEAR DUDLEY MISSOURI BY 1130 PM. THE SEVERE THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. AT 1100 PM CDT...DOPPLER RADAR SHOWED A SEVERE STORM 5 MILES NORTHEAST OF POPLAR BLUFF MISSOURI. THAT'S NEAR THE TOWN ROMBAUER MISSOURI. THE STORM WAS MOVING SOUTHEAST AT 30 MPH. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 57 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DON'T DRIVE INTO AREAS zWHERE WATER COVERS THE ROAD. PGW
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 3, 1:11 PM CDT, 9 hours 51 minutes earlier.
Area forecast discussion, Jul 3, 1:11 PM CDT, 9 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 109 PM CDT THU JUL 3 1997 17Z SURFACE CHART SHOWS A STATIONARY FRONT EXTENDS FROM SOUTHEAST KANSAS ACROSS FAR NORTHERN ARKANSAS TO NEAR MEMPHIS TN. ADAP SFC PLOT SHOWS THERE MAY BE SOME OUTFLOW FROM CONVECTION IN MISSOURI...HEADED FOR THE OZARKS. VISIBLE LOOP SHOWS CLOUDS INCREASING OVER SOUTHERN MISSOURI...AND NORTHERN SECTIONS OF SOUTHERN ILLLINOIS. ISSUES WILL BE CLOUD TRENDS AND CHC FOR THUNDERSTORMS THROUGH EARLY FRIDAY. HAVE BASED TONIGHT AND FRIDAY SUGGESTIONS ON NGM/RUC. RUC MODEL DATA SHOWS MOISTURE WILL CONTINUE TO INCREASE AROUND 800MB INTO THE EARLY EVENING HOURS. THIS FOLLOWS SATELLITE TRENDS. A SHORTWAVE SHOWS UP OVER THE SOUTH HIGH PLAINS. THE NGM MOVES THIS FEATURE INTO ARKANSAS BY FRIDAY MORNING...WITH ASSOC SFC LOW PRESSURE INTO WESTERN KENTUCKY. SFC MFLUX CONV AND INCREASING H8/H5 UVVS IN RESPONSE TO THE S/WV MEANS THUNDERSTORMS SHOULD GET GOING BY MIDNIGHT IN SE MO...AND SPREAD EAST OVER THE FA THROUGH THE NIGHT. MODEL FORECASTS PRECIP WATER VALUES 1.6-1.8 INCHES...SO LOCALLY HEAVY RAIN IS POSSIBLE. FWC/FAN NOS ARE IN ARE SOMEWHAT OFF...AND WILL SPLIT THE DIFFERENCE. FOR FRIDAY...THE AXIS OF THE TROF AT H7/H5 SHIFTS EAST BY EVENING. REGION OF PVA/+UVVS SHIFT TO THE FAR EAST SECTION OF THE FA BY THIS TIME. SHOULD SEE AN END TO THE CONVECTION IN THE MORNING IN SE MO AND PTNS OF SRN IL...AND ENDING BY EARLY AFTERNOON IN WRN KY. SW IN AND THhE HOP/NW KY AREA MAY HAVE A CHANCE UNTIL LATE AFTERNOON. WILL FOLLOW NOS WHICH ARE IN BETTER AGREEMENT FOR MAXS FRIDAY. NOLES
In the hours before
Local storm report, Jul 3, 10:20 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1020 PM CDT THU JUL 03 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1013 PM ELSINORE MO .75 INCH HAIL
07/03/97 CARTER REPORTED BY EM.Local storm report, Jul 3, 10:23 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1020 PM CDT THU JUL 03 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1013 PM ELSINORE MO .75 INCH HAIL
07/03/97 CARTER REPORTED BY EM.Local storm report, Jul 3, 10:59 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1059 PM CDT THU JUL 03 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 PM MO 1.75 INCH HAIL
07/03/97 BUTLER REPORTED BY EM BETWEEN
WILLIAMSVILLE AND
FLUTESVILLE.
1040 PM MO 1.75 INCH HAIL
07/03/97 WAYNE REPORTED BY EM BETWEEN
WILLIAMSVILLE AND
FLUTESVILLE.
1049 PM MO .75 INCH HAIL
07/03/97 WAYNE REPORTED BY WAYNE COUNTY
SHERIFF NEAR LAKE
WAPPAPELLO.Local storm report, Jul 3, 11:01 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1059 PM CDT THU JUL 03 1997
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 PM MO 1.75 INCH HAIL
07/03/97 BUTLER REPORTED BY EM BETWEEN
WILLIAMSVILLE AND
FLUTESVILLE.
1040 PM MO 1.75 INCH HAIL
07/03/97 WAYNE REPORTED BY EM BETWEEN
WILLIAMSVILLE AND
FLUTESVILLE.
1049 PM f MO .75 INCH HAIL
07/03/97 WAYNE REPORTED BY WAYNE COUNTY
SHERIFF NEAR LAKE
WAPPAPELLO.The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 9:07 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 53 min |
| Jul 3, 10:01 PM CDT | Severe Thunderstorm Warning | PAH | Carter | 44 min |
| Jul 3, 10:14 PM CDT | Severe Thunderstorm Warning | PAH | Butler, Wayne | 76 min |
| Jul 3, 10:46 PM CDT | Tornado Warning | PAH | Butler | 44 min |
| Jul 4, 12:19 AM CDT | Severe Thunderstorm Warning | PAH | Wayne | 56 min |
| Jul 4, 12:46 AM CDT | Severe Thunderstorm Warning | PAH | Bollinger | 59 min |
| Jul 4, 1:09 AM CDT | Severe Thunderstorm Warning | PAH | Cape Girardeau, Scott, Stoddard | 81 min |
| Jul 4, 1:46 AM CDT | Severe Thunderstorm Warning | PAH | Mississippi | 59 min |
| Jul 4, 2:19 AM CDT | Severe Thunderstorm Warning | PAH | New Madrid | 56 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.